jtp Posted April 11, 2013 Report Share Posted April 11, 2013 My DS was doing so well we were planning on doing a trial off ABX(azithromycin 250mg daily) this month(PANS caused by mycoplasma). He had two BM's in a row that looked like bakers yeast(sorry tmi?) so we had our Integrative MD run a 3 day stool test. It came back HIgh for Candida and Sacchamyces Cervisae(sp?)another yeast. It also came back with little or no beneficial bacteria. So he prescribed VSL#3 Probiotics then after a week add Oregano OIl Tablet 2x a day, A week later add Grapefruit seed extract pill 2 x aday. The stool test noted that these supplements would be beneficial to killing yeast. He had tried Nystatin but couldn't tolerate it. Our Pandas Dr prescribed Lamisel but for now we are trying the more natural path because his gut is a mess. If he couldn't handle nystatin I doubt he could tolerate Lamisel either, at least right now. He has been very irritable lately (which I assume is being caused by the yeast) or is this die off reaction? Also the past two days he has had that bakers yeast type BM again, is that die off too? Does anyone know how you can tell that the yeast treatment is working? My DH said just stop the ABX and be done with this. I am considering it if this weird yeasty diarrhea BM continues. It seems to happen an hour after I give him his ABX. My son is sick of taking meds/supplements and just wants to stop. He's getting to that age (almost 13) where he wants to be more independent. I don't blame him either, who would want to. He'd never take any meds or supplements if I didn't make him take them. He tells me he doesn't have PANS anymore so he shouldn't need to take any of these pills. The Integrative MD told us that as long as he's on ABX this merrygoround is going to continue.He said when he is on all of the supplements and VSL#3 for at least 2 full weeks we should consider stopping ABX so his gut can heal. And when we do stop to give him Ibuprofen for 5 days to hopefully stop any inflammation or recurrence of PANS symptoms, but we can't use Ibuprofen now because his stomach is too sensitive. He's does not believe in tapering off ABX. We are also looking into the homeopathic route after abx is discontinued. Any comments or suggestions on my post would be greatly appreciated. If not for anything else but assurance that I'm heading in the right direction. Thank you Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now